Three men arrested after six people were taken to hospital after taking an illegal drug, have been bailed by police.
Yesterday (Saturday, January 12) one of the occupants, a student at Newcastle University, spoke out about the incident.
The man, who did not want to be named, said: "It was all blown out of proportion.
"We were under the impression we knew what we were taking, we had previous knowledge of the substance however it did not seem to react with us as it had previously.
"People take risks everyday but this didn't work out as we had expected.
"We are really worried about the guy who is still in hospital, and worried what the consequences might be for him.
"They said he seems to be stable but they won't tell us much more than that.
"We had to spend the night in hospital and they sent us back home the next morning, but we are fine.
"The police have completely turned our house upside down and we have given voluntary statements.
"We aren't proud of what happened but we didn't expect it to end like this."
When police arrived at the property, they discovered six men, some Newcastle University students, aged between 19 and 22, had taken the drug 2CB, which had been ordered over the internet.
One of the men remains in a critical condition in Newcastle's Royal Victoria Infirmary.
Two men, both aged 23, and a 20-year-old man, have been arrested on suspicion of being concerned in the the supply of a controlled drug and have been bailed pending further enquiries.
Police said the drug was bought in a white powder form and some of it had been recovered.
Cops have also released a picture of the recovered substance as they warned of the drug's dangers.
They recovered substance is believed to be 2CI, which is connected to the 2CB drug.
The drug can also come in the form of small pills.
Fearing more people may be tempted to try the drug, police have issued an alert to hospitals and partner agencies in the area.
The halluciongenic drug 2CB is also known as Bromo, Nexus, CB, Performax, Spectrum, Venus, Erox, Cloud Nine or Toonies.
Police say 2CB often comes in purple capsules and is an hallucinogen related to ecstacy. It is also sold as white powder or small pills.
It is an illegal Class A drug and is particularly dangerous when mixed with other substances.
Newcastle Area Command Chief Supt Gary Calvert, said: "We were called to the address and six people were taken to hospital.
"We are carrying out extensive inquiries and are working with our partner agencies to findout what has happened and warn others of the dangers.
"If anyone has any of these in their possession, we urge them not to take them and hand them into the police.
"Anyone who may have taken the drug and feels unwell should immediately seek medical attention.
"Medical professionals in the area have been alerted."